Hail, Washington
- When
- October 12, 2:25 PM CST
- Where
- Washington County, 1 mi W of New Minden
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.430, -89.388
Isolated storms developed over the area. A few of the storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Isolated storms developed over the area. A few of the storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 12, 1:20 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 220 PM CDT TUE OCT 12 2010 .DISCUSSION... /220 PM CDT TUE OCT 12 2010/ SATELLITE DATA INDICATES CENTER OF H500 LO OVER NCNTRL AR AND IS MOVING SEWD. FOR THE TIME BEING...TWO AREAS OF VORTICITY APPEAR TO BE THE MAIN PLAYERS IN GENERATING PCPN...ONE JUST UPSTREAM TO THE SE FROM KSLO...AND THE OTHER NEAR KUNO JUST TO THE SW OF THE SWRN EDGE OF THE FA IN SERN MO. BELIEVE THAT AREAS IN-BETWEEN WILL FILL-IN SOMEWHAT LATER THIS AFTN AND CONTINUE THRU THE VERY EARLY EVENING HOURS TILL ABOUT 01Z OR SO. THUNDER THAT DOES FORM THIS AFTN SHOULD BE GONE BY 00Z WITH LOSS OF HEATING WITH CELLS THAT REMAIN IN THE DISSIPATING STAGE. MAY NEED TO MAKE SOME ADJUSTMENTS TO THE EARLY EVENING FCST BEFORE IT GOES TO PRESS. OTHERWISE...THE MAIN PCPN THREAT HEADING INTO LATER TONIGHT WILL COME IN THE WAKE OF A CDFNT LATE TONIGHT AND WEDNESDAY THANKS TO LEFTOVER MOISTURE AND SOME SHEARED AREAS OF VORTICITY. STRONGER LIFT FROM A SHORTWAVE WILL ARRIVE TOO LATE ON WEDNESDAY WITH MUCH OF THE MOISTURE ALREADY YANKED TO THE S TO PRODUCE LITTLE NET EFFECT. VERY DRY AIR WILL THEN RAPIDLY BUILD IN TO THE AREA BY WEDNESDAY EVENING RESULTING IN CLEAR SKIES HEADING INTO THE WEEKEND. WE WILL SEE SLIGHTLY BELOW NORMAL DAYTIME TEMPS OVER THE NEXT FEW DAYS THRU FRIDAY WITH ANOTHER CDFNT EXPECTED TO COME THRU THE AREA DRY ON THURSDAY NIGHT. FOR THE EXTENDED PERIOD (FRIDAY NIGHT - TUESDAY)...A RESURGENT H500 RIDGE WILL BRIEFLY DOMINATE THE WEEKEND BEFORE COLLAPSING INTO A VERY PROGRESSIVE ZONAL FLOW PATTERN FOR EARLY NEXT WEEK. AT THE SFC...THIS MEANS THAT WARMER SLY RETURN FLOW KICKS IN FULLY BY SATURDAY AND CONTINUES INTO SUNDAY AND MONDAY WITH A CDFNT SLIDING THRU EARLY NEXT WEEK THAT WILL BE STRONGER THAN THE PREVIOUS TWO FRONTS FROM THE PAST WEEK. THIS WILL GIVE US CLEAR SKIES AND ABOVE NORMAL TEMPS FOR SATURDAY AND SUNDAY WITH A TRANSITION DAY ON MONDAY FOLLOWED BY A BELOW NORMAL TEMP DAY ON TUESDAY. THERE IS SOME MODEL DIFFERENCES OF AROUND 12HRS ON THE TIMING OF THE CDFNT BUT NEARLY ALL NWP SOLNS CARRY THE CDFNT THRU BY THE BEGINNING OF TUESDAY TO FCST A COOLER DAY WITH SOME CONFIDENCE...ESPECIALLY GIVEN THE HIGHLY PROGRESSIVE NATURE OF THE MID LEVEL FLOW. SENSIBLE WX SHOULD BE LACKING UNTIL AT LEAST LATE MONDAY INTO TUESDAY WITH THE CDFNT EXPECTED TO MOVE THRU SOMETIME DURING THIS TIMEFRAME. TES && .AVIATION... /1212 PM CDT TUE OCT 12 2010/ UPPER LOW WILL SLOWLY MOVE SEWD. THERE IS A CHANCE OF SHRA AT UIN AND SUS THIS AFTERNOON. CAN NOT COMPLETELY RULE OUT TS AT SUS AND WILL LEAVE AS A CB GROUP FOR NOW. WINDS WILL GRADUALLY BECOME NLY THIS AFTERNOON INTO THE EVENING. WINDS WILL REMAIN LIGHT...BUT GRADUALLY INCREASE TO AROUND 12 KTS OVERNIGHT AND INTO THE MORNING. GUSTS TO AROUND 20 KTS ARE EXPECTED WED. CIGS WILL GRADUALLY LIFT WED AS THE COLD FRONT CONTINUES TO PUSH SOUTH. SPECIFICS FOR KSTL...VFR CONDITIONS EXPECTED TO CONTINUE THRU THE NEXT 30 HOURS. A FEW SHRA...AND PERHAPS TSRA...WILL BE POSSIBLE THIS AFTERNOON WITH DAYTIME HEATING. WINDS WILL GRADUALLY BECOME NLY AND INCREASE SPEED OVERNIGHT INTO WED MORNING. GUSTS TO AROUND 20 KTS ARE EXPECTED ON WED. CIGS WILL GRADUALLY LIFT WED AS THE COLD FRONT CONTINUES TO PUSH SOUTH. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 305 PM CDT TUE OCT 12 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 305 PM CDT TUE OCT 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS EARLY THIS EVENING ACROSS PARTS OF CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 225 PM CDT TUE OCT 12 2010 ILZ070-122015- MARION IL- 225 PM CDT TUE OCT 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 315 PM CDT... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SALEM...MOVING WEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ODIN... SELMAVILLE... TONTI... TILLY
The St Louis radar (KLSX), 116 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, October 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 264030, 264031, 264032.